HomeAnswersNeurologyantidepressantsI am having numbness and pin pricking sensation after taking antidepressants for six months. Why?

Do numbness and pin-pricking sensation occur due to anti depressants?

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At July 11, 2023
Reviewed AtJuly 11, 2023

Patient's Query

Hello doctor,

I am an 18-year-old male having numbness and pin pricking sensation. Previously I have taken antidepressants for nearly six months. Please help.

Thank you.

Hello,

Welcome to icliniq.com, where our primary focus is your health and well-being.

I am here to help you with your medical query.

Numbness and pins and needle sensation point towards peripheral neuropathy. Diabetes, vitamin deficiency and side effects of some medicine including some antidepressants can be causing this condition.

Please share the details of medicines you have taken in the past.

I suggest you do the following:

  1. Exercise regularly and practice yoga on daily basis.
  2. Drink plenty of water.
  3. Avoid oily, spicy food.
  4. Do not oil massage the numb area.

Thank you.

Patient's Query

Hello doctor,

I have taken Tablet Escitalopram 5mg for six months. I have noticed that the condition worsens when I am anxious about it. Kindly suggest the treatment.

Thank you, doctor.

Hello,

Welcome back to icliniq.com.

Psychological stress certainly worsens in conditions of nerve-related dysfunction.

I suggest you follow the precautions as mentioned.

Thank you.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Abhishek Juneja
Dr. Abhishek Juneja

Neurology

Community Banner Mobile

iCliniq's FREE Newsletters

Expert-backed health and wellness information, delivered to your email.

Subscribe iCliniq
By clicking Subscribe, I agree to the iCliniq Terms & Conditions and Privacy Policy and understand that I may opt out of iCliniq subscriptions at any time.

Ask your health query to a doctor online

Neurology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy